U.S. doctors online nowAsk doctors free
Raymore, MO
A 37-year-old female asked:

is it safe to take celexa (citalopram) and baclofen both 2gether for ongoing txs?any reason 2 fear a bad reaction?, or not 2 take em both?

3 doctor answers6 doctors weighed in
Dr. Charles Davant
Family Medicine 49 years experience
I wouldn't worry: 2 classes of drugs, often used together. That being said, because of the sedation with Baclofen if you're only taking one a day i'd take it at bedtime, unless you need it during the day. Citalopram (celexa) can be taken in the morning or at night if it doesn't effect your sleep. If you have MS or spasticity and need Baclofen several times a day take the Celexa (citalopram) when you have less in the way of pos.
Dr. Lourdes Margarita Landron-Garcia
Family Medicine 9 years experience
Together: Baclofen concomitant use with celexa, (citalopram) patient have to be advise about respiratory depressant effects, avoid hazardous activities requiring mental alertness and motor coordination.Please , notify your physician if you experience excesive or prolonged CNS effects.
Dr. Bac Nguyen
Family Medicine 23 years experience
No interaction: Although there is no known significant interaction for these two medications, it is always advised using combo meds with cautions. If you must take the medicinesm pay atttention to your body, as u get older u r more prone to side effects which u may not have when younger etc. When in doubt, consult your doc. Good luck.
Dr. Bac Nguyen
Dr. Bac Nguyen commented
Family Medicine 23 years experience
Provided original answer
Dear Fairlady1:I am not taking in any wrong way at all. I am glad you are cautious about the medications you take into your body. Best of luck to you..
Mar 28, 2012
Dr. Bac Nguyen
Dr. Bac Nguyen commented
Family Medicine 23 years experience
Provided original answer
Dear Fairlady1: Just to be sure of myself, I actually cross-checked the two medication using one of the best medication-interaction-check program and it says no interaction. Baclofen is a a muscle relaxant and may make some people tired from it, especially high doses. , caution is always advised, but small doses of the two should be fine, especially if taken separately..
Mar 28, 2012
Dr. Quang Nguyen
Specializes in Endocrinology
I agree with Dr. Bac Nguyen. No interaction between the two drugs.
Mar 28, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How do I know if my child is having an adverse reaction to a vaccine?

2 doctor answers6 doctors weighed in
Dr. Gregg Alexander
Pediatrics 33 years experience
Call for questions: Common reactions after vaccines include mild fussiness, low grade fevers for a day or two, and maybe a mild pink rash. (certain vaccines, like measles or chicken pox, tend to cause their reactions after several days or so.) anything beyond these common signs deserves a call to your child's pediatrician.
A member asked:

What is the best course of action if I think my baby is having an adverse reaction to a vaccine?

4 doctor answers8 doctors weighed in
Dr. Shannon Cole
Pediatrics 25 years experience
Call: Call your pediatrician's office right away to discuss. If it is after hours call the pediatrician on call for your practice for further advice.
A member asked:

Should I avoid feeding my child foods that often cause allergic reactions?

3 doctor answers7 doctors weighed in
Dr. Arthur Torre
Pediatric Allergy and Asthma 51 years experience
No: A few years ago the answer would have been yes, but with the latest studies it appears that offering these foods between 6 months and a year may actually help prevent allergies to them. However if your child actually demonstrates an allergy to a certain food then certainly avoid that food.
A 40-year-old member asked:

What is a common reaction to Depakote / valproic acid?

1 doctor answer1 doctor weighed in
Dr. Djamchid Lotfi
Neurology 58 years experience
Side effects?: Valproic acid is mainly used for the treatment of seizure disorders , bipolar depression or prevention of migraine headaches most important side effects are weight gain, occasional hair loss and ovarian cysts . It rarely causes fetal abnormalities (related to the development of the neural tube)in pregnancy.
NY
A 28-year-old male asked:

Can someone get an allergic reaction to an antibiotic after finishing the course?

1 doctor answer3 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 2, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.